MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 1.5 11.5MMX38CM 125D LT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 1.5 11.5MMX38CM 125D LT; NAIL, FIXATION, BONE
Catalog Number 71676557
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Malunion of Bone (4529)
Date of Event 01/31/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, following a left imn fixation surgery to treat a displaced intertrochanteric fracture of the femur, the patient fracture malunion and required a conversion to thr on (b)(6) 2017.This information was collected retrospectively as part of a post-market clinical follow up (pmcf) activity and is provided in an anonymized format; therefore, no further information available.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).E1, g2 (report source): data collection activity was conducted retrospectively & the data has been intentionally anonymized by the third-party vendor.As a result, the healthcare facility involved with this incident is unknown.Consequently, the information provided may be limited in details and lack the ability for additional due diligence.H3, h6: this complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
INTERTAN 1.5 11.5MMX38CM 125D LT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20917616
Report Number1020279-2024-02651
Device Sequence Number15532225
Product Code JDS
UDI-Device Identifier00885556038949
UDI-Public885556038949
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71676557
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Initial Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71645055/TRIGEN LOW PROFILE SCREW 5.0MM X 55MM.; 71677095/LAG/COMP SCREW KIT 95/90.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexFemale